Q. I am taking tablet Levera. I am getting dizziness. Is it due to the tablet?

Answered by
Dr. Ajay Panwar
and medically reviewed by iCliniq medical review team.
Published on Mar 02, 2015 and last reviewed on: Dec 25, 2018

Hello doctor,

Two years back, I had a left PICA Aneurysm (Posterior Inferior Cerebellar Artery), for which it was coiled. Since then, I am taking tablet Levipil. Right now, I am taking tablet Levera XR 750 mg once daily. Sometimes, when I sit for a long time that too only when I use the Indian style toilet and sit for a long time like 15 minutes, I feel dizziness as if I was going to fall. This feeling will be there only for about 5 seconds, and after that, I will be normal. When I go out in the sun and come back, I feel the same. Is it due to the tablet or any other reason? I am very much worried about that.

Dr. Ajay Panwar

Internal Medicine Neurology
#

Hi,

Welcome to icliniq.com.

Dizziness that you are having is a very normal phenomenon, which occurs in a large number of normal individuals. It may happen while standing from sitting position, because of a relatively low cerebral perfusion (blood supply to the brain) for a few seconds. It is during these few seconds when autonomic nervous system adapts itself to bring the cerebral perfusion pressure to normal. It is in those few seconds that such a feeling of dizziness occurs.

Coming from sunlight to indoor may cause a similar physiological phenomenon and hence the dizziness. So, keep yourself hydrated well. Drink at least 3 to 4 liters of fluids per day, and these symptoms should improve. Clinically, tablet Levera (Levetiracetam) does not cause such effects. It is just a theoretically listed side effect, but not observed clinically. This tablet is not causing it. This is the safest antiepileptic drug. Please do not worry and continue the same treatment. It is a normal phenomenon.

Thank you doctor for your advice.

But if the symptoms do not improve, is it normal? Because I have been having these symptoms from the past two years.

Dr. Ajay Panwar

Internal Medicine Neurology
#

Hi,

Welcome back to icliniq.com.

As I have already mentioned, that it is a normal phenomenon. Take adequate fluids, and these symptoms should improve. Be hopeful and do not worry as it is not a disease.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I am a 17 year old girl. Using estrogen for about 10 months now. I have become more feminine and contented.

Query: Hello, I am a 17 year old girl. I am using estrogen for about 10 months now. I became more feminine and contented, it has changed my life, but when I stop using it, in time I become the same as I was before. So I would want to ask you if I could block my testosterone if  I am under 18? This would b...  Read Full »

Eosinophilia: A Brief Discussion Regarding Causes and Management

Article Overview: Eosinophilia or a rise in the eosinophil count can occur due to allergy or skin infection, or due to HIV infection or cancer. Read the article to know more. Read Article


Dr. Parth R Goswami
Allergy Specialist

Eosinophilia Definition Eosinophilia is said to be present when the absolute eosinophil count is more than 400/cmm (some books mention eosinophilia when the absolute count is more than 500/cmm). Etiology: I will describe in brief the causes of eosinophilia so that it will help in detecting the und...  Read Article

What Is Epilepsy Or Seizure Disorder?

Article Overview: We all are familiar with the term epilepsy, and always associate it with fits or seizures. But, there is more to it. So, what is it precisely? Read on to know. Read Article


Dr. Vasantha K S
Neurologist

Epilepsy is a group of neurological disorders in which there are abnormal electrical activities in the brain causing a brief disruption in the communication system of the brain cells. Epilepsy has trademark symptoms of seizures. A seizure is a sudden rise in electrical activity of the brain. It can ...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.